Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

May 6, 2021Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at May 6, 2021, 3:33 PM EDT for Okeechobee County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 3:33 PM EDT (19:33 UTC)
Expired
May 6, 2021, 4:15 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS82 KMLB 061933
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
333 PM EDT Thu May 6 2021
 
FLZ054-058-059-062015-
St. Lucie FL-Okeechobee FL-Indian River FL-
333 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES UNTIL 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 11 miles north of Basinger, moving 
east at 35 mph. Additional strong storms will push eastward through 
Okeechobee County this afternoon. 

Half inch hail and wind gusts up to 40 to 50 mph will be possible 
with this storm.

Locations impacted include...
Basinger, Fort Drum, Kissimmee Prairie Preserve, Basswood Estates and
Country Hills Estates.

LAT...LON 2723 8099 2725 8098 2726 8100 2730 8100
      2730 8103 2732 8103 2733 8105 2736 8103
      2738 8107 2738 8110 2739 8112 2742 8114
      2744 8114 2748 8118 2764 8108 2764 8087
      2770 8087 2775 8062 2739 8060 2722 8098
TIME...MOT...LOC 1932Z 260DEG 30KT 2756 8099 

$$

Weitlich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 6, 2:39 PM EDT, 54 minutes earlier.

Area forecast discussion, May 6, 2:39 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
239 PM EDT Thu May 6 2021

.DISCUSSION...

...Scattered Lightning Storms Developing This Afternoon; Isolated
Severe Possible...

Current-Tonight...Late morning, early afternoon start to convection
developing over the west central FL peninsula and moving rapidly
into central FL. Activity will traverse the peninsula and adjacent
local coastal waters presenting issues for mariners.

USAF 915 MHZ Cape wind profilers continue to show fairly deep
westerly flow. The ECSB will either be pinned along the coast or
only will make minimal inland progression this afternoon due to the
westerly flow aloft.

The 15Z KXMR sounding came in with a PWAT of 1.56 inches and a cool
500 mb temp of -9.0C. A frontal boundary is still forecast to press
southward into the central FL peninsula during the afternoon and
early evening. It will be preceded by SCT-NMRS showers and lightning
storms, especially across the eastern peninsula as the WCSB races
toward the east coast.

Sufficient parameters remain in place for a few strong/potentially
severe storms across ECFL, especially nearer the coast when activity
interacts with the ECSB, which will promote an increase in coverage
and intensity. Convection will continue to push east, or even
southeast propagating along outflow boundaries and eventually off of
the coast and across the local intracoastal/coastal waters. The best
chance for strong/isolated severe storms will between 3 pm and 7 pm.
One or two storms will be capable of damaging winds near 60 mph and
large hail. The SPC has kept for today the eastern peninsula in a
Marginal Risk for Severe Storms. Interactions with inland lake
breezes will also pose a risk for strong storms over the interior as
well. Frequent lightning strikes and localized heavy rainfall will
also be threats from showers and storms today. An isolated, short-
lived, tornado cannot be ruled out.

The storms will push offshore early this evening and the frontal
boundary will push south of Lake Okeechobee by sunrise Fri. Cooler
and drier air will gradually filter into the area behind the front
late, allowing min temps to fall back into the M-U60s most of the
area, except L60s for portions of north Lake/inland Volusia
counties, which is very close to seasonal norms for early May.

Previous Extended Forecast Discussion...

Friday-Sunday...The mid/upper level trough will move downstream of
east-central Florida as it follows the frontal boundary out of the
region. A slight chance for isolated showers will exist across the
Treasure Coast and areas near Lake Okeechobee with lingering
moisture possible behind the front through the morning hours. High
pressure will build in behind the front with cooler temperatures
expected as winds veer to the north-northwest areawide. Highs will
top out closer to normal with temperatures forecast to reach the mid-
to-upper 80s with mostly sunny skies and dry conditions. Lows will
reach the mid 50s to mid 60s overnight. The dry air will stick
around through the weekend across most of the County Warning Area
with high pressure parked over northern Florida and the associated
weak ridge over eastern CONUS. The warming trend will begin on
Sunday as winds switch from the south-southeast with the surface
high expected to move downstream of Florida; this means slightly
warmer highs can be expected on Sunday with temperatures in the
upper 80s to low 90s. Lows will also trend warmer with temperatures
in the 60s to low 70s overnight.

Sunday-Wednesday...Moisture will increase through Tuesday as
southeast flow continues with the surface ridge axis draping over
Florida. The return of significant moisture and WAA, will interact
with the seabreeze to create isolated to scattered showers and
thunderstorms daily mainly Monday through Wednesday. Temperatures
will warm up a bit heading into early next week, with highs in the
upper 80s to lower 90s and lows in the upper 60s to lower 70s Sunday
through Wednesday.

&&

.AVIATION...Onshore winds at the immediate coast with sea breeze
formation, although inland progression of the ECSB will be difficult
with the deep WRLY flow as previously mentioned. SCT SHRA/TSRA will
develop across the coverage warning area increase in coverage and
intensity as they move east and interact with the sea breeze which
will be located just inland from the coast during the late aftn. A
few strong storms will be capable of wind gusts up to 50 knots,
mainly near the east coast. Winds this evening/overnight generally
SW/W/WNW at 5-10 kts. Drying on Fri with NW/N winds in upwards of 15
kts and some higher gusts.

&&

.MARINE...Current-Tonight...The ECSB will be pinned along/near the
coast this afternoon due to stronger WRLY flow aloft. An early start
to showers/storms which will push off the coast all afternoon into
early evening. While winds over the open waters are forecast to
become a southerly component, any shower/storm development (pushing
off coast) will distort the local wind field (variability). Even
with 1-2 ft seas, both winds/seas locally higher invof of storms
later today/tonight.

Some of the storms will be strong, containing wind gusts up to 50
knots and possibly hail or isolated waterspout. The stronger storms
should clear the Treasure Coast by sunset or shortly thereafter. A
frontal boundary will push across the local Atlc waters late tonight
with winds becoming NW around 14-17 knots late in the night and
towards daybreak. This will build seas 3-4 feet offshore (Cape
northward).

Previous Marine Extended Forecast Discussion...

Friday-Monday... Winds will shift from the northwest Friday and
northeast by Friday evening through Saturday as high pressure builds
into Florida. Onshore flow will return by Saturday afternoon as the
high pressure ridge moves east into the Atlantic. Southeasterly flow
will be moderate Saturday night up to 15 knots and persist into
early next week with waves reaching 3-5ft in the offshore waters.
Winds will increase from the southeast at around 14-18kts on Monday
with waves of 2-4ft expected.

&&

.FIRE WEATHER...Fri...Minimum RH values reaching as low as 25-30pct,
northerly winds in upwards of 15 mph with some higher afternoon
gusts, and relatively high ERC values, will make for a fire weather
sensitive day across east-central Florida behind a cold front.

Sat...NERLY winds near 10 mph with min RH values 25-30pct NW of I-4
and 30-40pct Volusia coast and inland from the Space/Treasure
coasts. Continued fire sensitivity.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  84  58  80 /  10   0   0   0
MCO  68  85  59  84 /  20   0   0   0
MLB  68  84  62  82 /  30  10   0   0
VRB  68  85  61  83 /  40  10   0   0
LEE  66  84  57  84 /  10   0   0   0
SFB  66  85  58  83 /  20   0   0   0
ORL  69  86  61  85 /  20   0   0   0
FPR  67  86  61  83 /  40  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Sedlock
LONG TERM/RADAR....Weitlich
AVIATION...Sedlock
DATAC/BLOG...Haley
Hazardous weather outlook, May 6, 3:17 PM EDT, 16 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
317 PM EDT Thu May 6 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
317 PM EDT Thu May 6 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will continue south of the I-4 corridor
and move toward the East around 25 mph. Some of the storms will
become strong, especially as they collide with the east coast sea
breeze sitting just inland from the east coast during the mid to
late afternoon. The primary threats will be frequent lightning
strikes, strong wind gusts and very heavy rain. One or two storms
may become severe, containing damaging wind gusts near 60 mph and
large hail. An isolated, short-lived, tornado cannot be ruled out.
The best chance will be over the coastal counties between 3 pm and 7
pm. Locally heavy rainfall may cause brief, nuisance flooding in
prone spots.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will continue over the Florida peninsula,
especially south of the I-4 corridor and move East around 25 mph
toward the east coast during the afternoon and early evening. As
these storms approach the Space and Treasure coasts, coverage and
intensity will increase before pushing across the intracoastal and
nearshore Atlantic waters. These offshore moving storms will be
capable of producing wind gusts greater than 35 knots along with
hail and very heavy rain. Special Marine Warnings are likely along
portions of the coast during the afternoon and early evening.

.WATERSPOUT IMPACT...
Storms near the coast late today may fully exploit the low level
shear resulting from boundary collisions. This may result in a
funnel cloud or two. Funnel clouds can briefly touch down,
producing a brief tornado or waterspout.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
On Friday, the combination of low relative humidity and gusty
northwest winds will produce a fire weather danger. Any new or
ongoing fires may spread rapidly.

Isolated to scattered lightning storms will return early next
week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Sedlock/Kelly

In the hours before

Local storm report, May 6, 2:34 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
234 PM EDT THU MAY 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     3 WSW DAYTONA BEACH     29.19N 81.07W
05/06/2021  M40 MPH          Volusia            FL   MESONET

            WXFLOW SITE AT DAYTONA INTERNATIONAL SPEEDWAY REPORTED A
            40MPH/35KT WIND GUST FROM THE NW

&&

REH
Special weather statement, May 6, 2:42 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Thu May 6 2021

FLZ041-045>047-053-147-061930-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
242 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHERN BREVARD...
ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN OSCEOLA COUNTIES UNTIL
330 PM EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving east at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm. Additional strong storms will move through northern
Brevard County.

Locations impacted include...
Orlando, Melbourne, Kissimmee, Titusville and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2843 8051 2839 8056 2834 8057 2820 8055
      2815 8056 2835 8145 2872 8145 2879 8068
      2860 8054 2849 8051
TIME...MOT...LOC 1841Z 290DEG 25KT 2849 8134

Weitlich
Local storm report, May 6, 2:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
259 PM EDT THU MAY 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     ORLANDO INTERNATIONAL A 28.43N 81.31W
05/06/2021  M40 MPH          ORANGE             FL   ASOS

            THE ASOS AT ORLANDO INTERNATIONAL AIRPORT KMCO REPORTED A
            40MPH/35KT WIND GUST FROM THE NNW

&&

CL
Local storm report, May 6, 3:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
316 PM EDT THU MAY 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND GST     4 SSE AZALEA PARK       28.49N 81.27W
05/06/2021  M40 MPH          Orange             FL   MESONET

            WXFLOW SITE KV4OP REPORTED A 40MPH/35KT WIND GUST FROM
            THE NNW

&&

CL
Special weather statement, May 6, 3:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 PM EDT Thu May 6 2021

FLZ045-047-053-147-062015-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
328 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...

At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sharpes, moving east at 35 mph.

Pea size hail and winds up to 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.

LAT...LON 2839 8056 2834 8057 2817 8055 2830 8126
      2858 8082 2858 8076 2856 8076 2857 8075
      2858 8075 2856 8053 2846 8049
TIME...MOT...LOC 1927Z 269DEG 29KT 2843 8077

Weitlich
Special weather statement, May 6, 3:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
333 PM EDT Thu May 6 2021

FLZ054-058-059-062015-
St. Lucie FL-Okeechobee FL-Indian River FL-
333 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES UNTIL 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 11 miles north of Basinger, moving
east at 35 mph. Additional strong storms will push eastward through
Okeechobee County this afternoon.

Half inch hail and wind gusts up to 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Basinger, Fort Drum, Kissimmee Prairie Preserve, Basswood Estates and
Country Hills Estates.

LAT...LON 2723 8099 2725 8098 2726 8100 2730 8100
      2730 8103 2732 8103 2733 8105 2736 8103
      2738 8107 2738 8110 2739 8112 2742 8114
      2744 8114 2748 8118 2764 8108 2764 8087
      2770 8087 2775 8062 2739 8060 2722 8098
TIME...MOT...LOC 1932Z 260DEG 30KT 2756 8099

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:06 PM EDTSpecial Weather StatementMLBBrevard39 min
May 5, 8:09 PM EDTSpecial Marine WarningMLB66 min
May 5, 8:21 PM EDTSpecial Weather StatementMLBOrange24 min
May 5, 8:41 PM EDTSpecial Weather StatementMLBBrevard49 min
May 6, 12:23 PM EDTSpecial Weather StatementMLBVolusia67 min
May 6, 12:26 PM EDTSpecial Marine WarningMLB64 min
May 6, 12:31 PM EDTSpecial Weather StatementMLBBrevard29 min
May 6, 12:42 PM EDTSpecial Weather StatementMLBLake48 min
May 6, 12:55 PM EDTSpecial Weather StatementMLBVolusia50 min
May 6, 1:01 PM EDTSpecial Marine WarningMLB59 min
May 6, 1:16 PM EDTSpecial Weather StatementMLBFlagler29 min
May 6, 1:20 PM EDTSevere Thunderstorm WarningMLBVolusia40 min
May 6, 1:27 PM EDTSpecial Weather StatementMLBLake, Volusia48 min
May 6, 1:36 PM EDTSpecial Marine WarningMLB84 min
May 6, 1:54 PM EDTSpecial Weather StatementMLBLake, Orange51 min
May 6, 2:00 PM EDTSpecial Weather StatementMLBFlagler15 min
May 6, 2:39 PM EDTSpecial Marine WarningMLB2 hr
May 6, 2:42 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole48 min
May 6, 3:28 PM EDTSpecial Weather StatementMLBBrevard47 min
May 6, 3:49 PM EDTSpecial Weather StatementMLBIndian River41 min
May 6, 3:56 PM EDTSpecial Weather StatementMLBBrevard34 min
May 6, 5:58 PM EDTSpecial Weather StatementMLBMartin47 min
May 6, 6:02 PM EDTSpecial Marine WarningMLB43 min
May 6, 6:39 PM EDTSpecial Marine WarningMLB66 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.